Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 4, NWS La Crosse, WI

September 14, 201113 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this frost advisory at Sep 14, 2011, 3:34 AM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Sep 15, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 3:34 AM CDT (08:34 UTC)
In effect from
Sep 15, 2011, 1:00 AM CDT
Expired
Sep 15, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS73 KARX 140834
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
334 AM CDT WED SEP 14 2011

...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT...

.A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO
THE UPPER MIDWEST TONIGHT. WITH CLEAR OR MOSTLY CLEAR SKIES AND
LIGHT WINDS TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO DIP
INTO THE LOWER AND MIDDLE 30S. THIS IS EXPECTED TO PRODUCE PATCHY
FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND
SOUTHWEST INTO CENTRAL WISCONSIN. MORE WIDESPREAD FROST WILL BE
POSSIBLE IN THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL
WISCONSIN. SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LAYING
AREAS WILL BE MOST SUSCEPTIBLE TO THE FROST TONIGHT.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-141645-
/O.NEW.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
334 AM CDT WED SEP 14 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* TEMPERATURES: LOWS TONIGHT ARE EXPECTED TO DROP INTO THE LOWER
  TO MIDDLE 30S...PRODUCING SCATTERED FROST ACROSS MUCH OF THE
  AREA LATER TONIGHT.

* IMPACTS: ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND
  TOMATOES...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS
  COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS
MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS.

&&

$$

RRS

WEATHER.GOV/LACROSSE
5 follow-up statements
481 
WWUS73 KARX 141540
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CDT WED SEP 14 2011

...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT...

.A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO
THE UPPER MIDWEST TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS
TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO DIP INTO THE LOWER
AND MIDDLE 30S. THIS WILL PRODUCE PATCHY FROST ACROSS MUCH OF
SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
MORE WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS
OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE
NORMALLY COLDER LOW LAYING AREAS WILL BE MOST SUSCEPTIBLE TO THE
FROST TONIGHT.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-142345-
/O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1040 AM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S...PRODUCING
  SCATTERED FROST ACROSS MUCH OF THE AREA LATER TONIGHT.

* ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND
  TOMATOES...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD
  BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS
MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
233 
WWUS73 KARX 142023
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT WED SEP 14 2011

...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT...

.A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE
UPPER MIDWEST TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS
TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO FALL INTO THE LOWER
AND MIDDLE 30S. THIS WILL PRODUCE PATCHY FROST ACROSS MUCH OF
SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MORE
WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS OF
CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE
NORMALLY COLDER LOW LYING AREAS WILL BE MOST SUSCEPTIBLE TO THE
FROST TONIGHT.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-150430-
/O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
323 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S...
  PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER 
  TONIGHT. 

* ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... 
  OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE 
  DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS
MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
333 
WWUS73 KARX 150145
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
845 PM CDT WED SEP 14 2011

...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT...

.HIGH PRESSURE OVER NORTH DAKOTA WILL BUILD INTO THE REGION TONIGHT.
WITH CLEAR SKIES AND LIGHT WINDS...LOWS UNDER THIS HIGH ARE
EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S. THIS WILL PRODUCE
PATCHY FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. MORE WIDESPREAD FROST WILL BE POSSIBLE IN
THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL WISCONSIN.
SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LYING AREAS WILL BE
MOST SUSCEPTIBLE TO THE FROST TONIGHT.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-150945-
/O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
845 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S... 
  PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER 
  TONIGHT. 

* ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... 
  OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE 
  DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS
MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
120 
WWUS73 KARX 150827
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
327 AM CDT THU SEP 15 2011

...SCATTERED FROST STILL POSSIBLE THIS MORNING...

.TEMPERATURES THIS MORNING HAVE FALLEN INTO THE 30S ACROSS THE
ENTIRE AREA UNDER CLEAR SKIES. HOWEVER...NORTH WINDS HAVE REMAINED
AROUND 5 MPH AND MAY BE LIMITING THE AMOUNT OF FROST THAT HAS
FORMED. WHERE THE WINDS CAN DROP OFF TO NEAR CALM IN THE HOURS
BEFORE SUNRISE...THERE IS STILL THE POSSIBILITY OF SOME FROST
FORMING. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-151300-
/O.CON.KARX.FR.Y.0004.000000T0000Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
327 AM CDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES THROUGH SUNRISE WILL REMAIN IN THE LOWER TO MIDDLE
  30S. SCATTERED FROST WILL BE POSSIBLE IN THOSE AREAS WHERE THE
  WINDS DROP TO LESS THAN 5 MPH.

* ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... 
  OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE 
  DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS
MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS.

&&

$$

04

WEATHER.GOV/LACROSSE
954 
WWUS73 KARX 151247
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
747 AM CDT THU SEP 15 2011

...THE FROST WILL QUICKLY DISSIPATE THIS MORNING...

.THE FROST THAT FORMED OVERNIGHT WILL QUICKLY DISSIPATE THIS
MORNING AS TEMPERATURES WARM INTO THE UPPER 30S UNDER LOTS OF
SUNSHINE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-151400-
/O.EXP.KARX.FR.Y.0004.000000T0000Z-110915T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
747 AM CDT THU SEP 15 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING.
ANY FROST THAT FORMED OVERNIGHT WILL QUICKLY DISSIPATE AS
TEMPERATURES WARM INTO THE UPPER 30S WITH ABUNDANT SUNSHINE.

$$

04

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:10 AM CDT, 24 minutes earlier.

Area forecast discussion, Sep 14, 3:10 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CDT WED SEP 14 2011

CORRECTED TO INCLUDE HEADLINE CODING BELOW

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
310 AM CDT WED SEP 14 2011

MAIN FORECAST CONCERNS THIS PACKAGE...TEMPERATURES AND FROST/FREEZE
POTENTIAL TONIGHT/THURSDAY NIGHT.

06Z DATA ANALYSIS HAD A 1001MB LOW WEST OF JAMES BAY AND A 1033MB
HIGH OVER SASKAT. SECONDARY COLD FRONT AS THE LEADING EDGE OF THE
LARGE/COLD SASKAT HIGH WAS LOCATED FROM NORTHEAST WI ACROSS
SOUTHERN MN TO NEAR KFSD...MAKING STEADY PROGRESS SOUTH. TEMPS IN
THE 30S/40S ACROSS CENTRAL/NORTHERN MN/NORTHWEST WI IN THE WAKE OF
THIS FRONT...WHERE SKIES WERE CLEAR/MOSTLY CLEAR. SFC OBS/FOG-
PRODUCT IMAGERY SHOWED MID CLOUDS ELSEWHERE OVER MN/WI/NORTHERN
IA...IN A ZONE OF WEAK 850-500MB FN CONVERGENCE WITH THE ADVANCING
FRONT AND DIVERGENCE WITH RIGHT ENTRANCE REGION OF A 300MB JET MAX.

14.00Z MODELS GENERALLY INITIALIZED QUITE WELL AND OFFER VERY
SIMILAR SOLUTIONS FOR TONIGHT THRU FRI NIGHT. MODELS DID INITIALIZE
700MB TEMPS 1-3C TOO COOL AT KABR/KMSP/KGRB AND 1-2C TOO WARM AT
KBIS. IF THESE DIFFERENCES PLAY INTO THE FROST POTENTIAL TONIGHT/THU
NIGHT REMAINS TO BE SEEN...BUT MAY JUST BE A MINOR TIMING ISSUE WITH
MDT/STRONG LOW LEVEL COLD ADVECTION IN PROGRESS THOSE AREAS.
DPROG/DT OF 500MB HGTS AT 14.00Z SHOWED MODEL RUNS OF 12.00Z AND
13.00Z VERIFIED VERY WELL ACROSS NOAM/EASTERN PAC...WITH A TREND
TOWARD A TIGHTER COMPROMISE SOLUTION OF THE EARLIER RUNS. MODELS
OFFER GOOD CONSISTENCY TODAY/TONIGHT WITH A SLIGHTLY FASTER TREND OF
THE TROUGH AXIS SHIFTING EAST OF THE AREA TONIGHT. TREND IS A BIT
STRONGER WITH SHORTWAVE ENERGY MOVING INTO WY/EASTERN MT BY 12Z THU.
TREND REMAINS A BIT STRONGER WITH THE WY/MT SHORTWAVE ENERGY AS IT
MOVES INTO THE REGION BY 12Z FRI. TREND FAVORS A COMPROMISE OF
EARLIER SOLUTIONS WITH TIMING OF OTHER FEATURES IN THE FLOW. BETTER
CONSENSUS DEVELOPING FOR FRI/FRI NIGHT AS SHORTWAVE RIDGING BUILDS
OVER THE AREA AND FASTER WITH TROUGHING THAT MOVES ACROSS THE
NORTHERN ROCKIES. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS
GENERALLY GOOD WITH THE SECONDARY FRONT DROPPING ACROSS THE REGION.
PER WV IMAGERY MODELS ALL APPEAR REASONABLE WITH THE SHORTWAVE
DETAILS OVER NOAM...BUT FOR GFS WITH ITS 55 UNIT CONVECTIVE VORT
MAX OVER SOUTHWEST KS. NO SINGLE MODEL FAVORITE THIS CYCLE AND
PREFERRED THE INCREASING/TIGHTER MODEL CONSENSUS. SHORT-TERM FCST
CONFIDENCE REMAINS GOOD THIS CYCLE.

FOR THE SHORT TERM...MID LEVEL MOISTURE...WEAK 850-500MB FN
CONVERGENCE AND DIVERGENCE ALOFT SAG SOUTH OF THE AREA THIS MORNING
AS THE FRONT PUSHES SOUTH OF THE AREA AND STRONG 925-700MB COLD
ADVECTION/SUBSIDENCE SPREAD ACROSS THE AREA IN ITS WAKE. CLOUDS THIS
MORNING EXPECTED TO GIVE WAY TO SUNNY/MOSTLY SUNNY SKIES THIS
AFTERNOON. HIGHS TODAY SOME 10F COLDER THAN THOSE OF TUE...IN THE
MID 50S-NEAR 60S. HIGHS THIS COOL SET THE STAGE FOR FROST POTENTIAL
TONIGHT...AND AGAIN THU NIGHT. HOWEVER...FROST POTENTIAL NEXT COUPLE
NIGHTS NOT THE PROVERBIAL SLAM-DUNK. NEGATIVE FACTORS FOR FROST ARE
POPPING UP. THE MAIN ONE OF THESE BEING THE SFC RIDGE AXIS
REMAINING OVER WESTERN MN/IA TONIGHT AND A WEAK TO MDT PRESSURE
GRADIENT REMAINING OVER THE AREA. WINDS AT 0.5KM ABOVE THE SFC
REMAIN IN THE 15-25KT RANGE...WITH BOUNDARY LAYER WINDS PROGGED TO
BE IN THE 3-6KT RANGE UNDER THE NOCTURNAL INVERSION. SOIL/WATER
TEMPS REMAIN QUITE WARM AFTER THE RECENT WARM WEEK. NORMALLY COLDEST
PART OF THE FCST AREA ON RADIATIONAL NIGHTS IS THE NORTHEAST THIRD.
MODELS INDICATING POTENTIAL FOR LOW LEVEL MOISTURE/CLOUDS FROM LK
SUPERIOR TO SPREAD OVER THE NORTHEAST END OF THE FCST AREA LATER
TONIGHT. ANY AREAS WHERE WINDS CAN DECOUPLE AND STAY STILLED OFF
FOR A FEW HOURS WILL BE VERY PRONE TO FROST GIVEN THE CHILLY LOW
LEVEL AIRMASS...925MB TEMPS IN THE 0 TO +3C RANGE. WITH POTENTIAL
FOR PATCHY TO AREAS OF FROST AND 2 WEEKS BEFORE THE AVERAGE FIRST
FROST DATE FOR MANY LOCATIONS...WILL ISSUE A FROST ADVISORY FOR THE
ENTIRE AREA FOR 06-13Z THU. SFC RIDGE AXIS DRIFTS OVER THE AREA
THU/THU NIGHT...HOWEVER MODELS INDICATE LOW LEVEL AIRMASS TO MODIFY
RATHER QUICKLY. 925MB TEMPS FOR LATER THU NIGHT IN THE +5 TO +7C
RANGE. SHORTWAVE ENERGY SNEAKING THRU THE WESTERN RIDGING AND INTO
THE AREA THU NIGHT LOOKING TO BRING SOME HIGH LEVEL MOISTURE/CIRRUS
WITH IT AND INTO THE AREA LATER THU NIGHT. AT THIS TIME...BETTER BET
FOR FROST THU NIGHT WOULD BE ALONG/NORTHEAST OF I-94...WHERE SKIES
WOULD STAY CLEAR AND CLOSER TO THE SFC RIDGE AXIS. SFC RIDGE AXIS
MOVES EAST OF THE AREA FOR FRI/FRI NIGHT WITH BOUNDARY LAYER/LOW
LEVEL WINDS BECOMING SOUTHERLY...WITH RISING MID LEVEL HGTS OVER THE
REGION. TEMPS BEGIN TO WARM FRI/FRI NIGHT BUT REMAIN BELOW NORMAL.

NUMERICAL TEMP GUIDANCE FOR HIGHS/LOWS TODAY THRU FRI NIGHT QUITE
SIMILAR AND LOOK WELL TRENDED. MOSTLY FAVORED A BLEND OF THE
GUIDANCE VALUES...THOUGH DID FAVOR WARMER OF GUIDANCE HIGHS BOTH
THU/FRI WITH PLENTY OF SUNSHINE AND THE GENERALLY DRY LANDSCAPE WITH
LITTLE OR NO RAIN THE PAST 8 TO 10 DAYS.

.LONG TERM...SATURDAY THROUGH TUESDAY
310 AM CDT WED SEP 14 2011

MEDIUM RANGE MODEL RUNS OF 14.00Z IN DECENT AGREEMENT SAT/SUN WITH
MDT/STRONG TROUGHING MOVING ACROSS THE NORTHERN PLAINS AND INTO THE
UPPER MIDWEST...TRENDING TOWARD FASTER OF EARLIER SOLUTIONS. GOOD
CONSENSUS FOR THIS TROUGH TO EXIT EAST OF THE AREA BY MON BUT
ANOTHER TROUGH TO DIG INTO THE NORTHERN PLAINS TUE. AFTER AN
EXTENDED PERIOD OF DRY WEATHER...APPEARS RAIN CHANCES RETURN TO THE
FCST AREA FOR MUCH OF THE DAY 4-7 PERIOD AS PERSISTENT SOUTH FLOW
RETURNS DEEPER MOISTURE INTO THE REGION AHEAD OF THE THE TROUGHS.
WITH MODELS RATHER SIMILAR...DID NOT STRAY FAR FROM THE CONSENSUS
BLEND OF THE GRIDS. WITH THE TREND TOWARD A FASTER SOLUTION SAT THE
SMALL SHRA CHANCE OVER THE WEST END OF THE FCST AREA ALREADY SAT
APPEARS REASONABLE. 20-40 PERCENT SHRA/ISOLATED TSRA CHANCE FOR THE
REST OF THE LONG TERM PERIOD ALSO LOOKS REASONABLE. TEMPS WILL BE
TRICKY IN THE DAY 4-7 PERIOD DEPENDING ON CLOUDS/SHRA VS. SUNSHINE
ANY ONE DAY...BUT MODEL CONSENSUS WITH TEMPS NEAR TO A BIT BELOW
NORMAL REASONABLE FOR NOW.

&&

.AVIATION...TODAY AND TONIGHT
1153 PM CDT TUE SEP 13 2011

SURGE OF COLDER AIR CURRENTLY PUSHING THROUGH MINNESOTA WITH A
BAND OF MAINLY MID AND HIGH LEVEL CLOUDS. A WEAK SHORTWAVE MOVING
INTO SOUTHWEST MINNESOTA IS PRODUCING SOME LIGHT RETURNS ON
RADAR...BUT WITH DRY LOW LAYERS NOT MUCH MORE THAN SPRINKLES AT
THE GROUND OVER SOUTH CENTRAL MINNESOTA...SO EXPECT TAF SITES TO
REMAIN DRY. PRESSURE GRADIENT DOES TIGHTEN BETWEEN 08Z-12Z THIS
MORNING AND THUS EXPECT SOME INCREASE IN SURFACE WINDS.
HOWEVER..LATEST RUC AND NAM BUFKIT SOUNDINGS INDICATING INVERSION
OFF THE SURFACE AND SHOULD KEEP GUSTS TO A MINIMUM THROUGH
11Z...BUT SHOULD INCREASE AFTER 11Z WITH DAYTIME MIXING. SOME
CUMULUS EXPECTED THROUGHOUT THE DAY WITH A SCATTERED TO BROKEN
DECK BUT ANY CEILINGS SHOULD REMAIN IN THE FR CATEGORY. HIGH
PRESSURE THEN BUILDS IN AFTER 00Z THIS EVENING WITH MAINLY CLEAR
SKIES AND LIGHTER WINDS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
310 AM CDT WED SEP 14 2011

WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR WIZ017-029-
     032>034-041>044-053>055-061.

MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR MNZ079-
     086>088-094>096.

IA...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR IAZ008>011-
     018-019-029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RABERDING
Hazardous weather outlook, Sep 13, 5:00 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT TUE SEP 13 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-141100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
500 AM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND WEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD...CANADIAN HIGH PRESSURE WILL SETTLE OVER THE AREA FOR THE
MIDDLE OF THE WEEK. FOR WEDNESDAY NIGHT...PATCHY FROST WILL BE
POSSIBLE ACROSS THE ENTIRE AREA WITH SOME WIDESPREAD FROST
AND FREEZING TEMPERATURES POSSIBLE ALONG AND NORTHEAST OF INTERSTATE
94. FOR THURSDAY NIGHT...PATCHY FROST WILL BE POSSIBLE MAINLY EAST
OF THE MISSISSIPPI RIVER WITH AREAS OF FROST POSSIBLE ALONG AND
NORTHEAST OF INTERSTATE 94.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA FOR SUNDAY NIGHT AND
MONDAY. IT IS TOO EARLY TO DETERMINE IF THERE WILL BE A SEVERE
THREAT WITH ANY OF THESE POTENTIAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS

Nearby

Frost Advisories in Wisconsin, 2011Frost Advisories in Iowa, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.